doi: 10.3934/dcdss.2020010

On a chemotaxis model with competitive terms arising in angiogenesis

Dpto. de Ecuaciones Diferenciales y Análisis Numérico, Fac. de Matemáticas, Universidad de Sevilla, Calle Tarfia s/n, 41012, Sevilla, Spain

* Corresponding author: C. Morales-Rodrigo

Received  May 2017 Revised  February 2018 Published  January 2019

Fund Project: Supported by MINECO (Spain) grant MTM2015-69875P

In this paper we study an anti-angiogenic therapy model that deactivates the tumor angiogenic factors. The model consists of four parabolic equations and considers the chemotaxis and a logistic law for the endothelial cells and several boundary conditions, some of them are non homogeneous. We study the parabolic problem, proving the existence of a unique global positive solution for positive initial conditions, and the stationary problem, justifying the existence of one real number, an eigenvalue of a certain problem, which determines if the semi-trivial solutions are stable or unstable and the existence of a coexistence state.

Citation: Manuel Delgado, Inmaculada Gayte, Cristian Morales-Rodrigo, Antonio Suárez. On a chemotaxis model with competitive terms arising in angiogenesis. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020010
References:
[1]

H. Amann, Nonlinear elliptic equations with nonlinear boundary conditions, In New Developments in differential equations (eds. Eckhaus, W.), Math Studies, 21, North-Holland, Amsterdam, (1976), 43-63. Google Scholar

[2]

H. Amann, Maximum principles and principal eigenvalues, In Ten Mathematical Essays on Approximation in Analyis and Topology (eds. J. Ferrera, J. López-Gómez and F. R. Ruíz del Portal), Elsevier, (2005), 1-60. doi: 10.1016/B978-044451861-3/50001-X. Google Scholar

[3]

H. Amann, Nonhomogeneous linear and quasilinear elliptic and parabolic boundary value problems, In Function Spaces, Differential Operators and Nonlinear Analysis (eds. H. J. Schmeisser, H. Triebel), Teubner, Stuttgart, Leipzig, 133 (1993), 9-126. doi: 10.1007/978-3-663-11336-2_1. Google Scholar

[4]

H. Amann and J. López-Gómez, A priori bounds and multiple solutions for superlinear indefinite elliptic problems, J. Differential Equations, 146 (1998), 336-374. doi: 10.1006/jdeq.1998.3440. Google Scholar

[5]

M. A. J. Chaplain, Avascular growth, angiogenesis and vascular growth in solid tumours: the mathematical modelling of the stages of tumour development, Math. Comput. Modelling, 23 (1996), 47-87. doi: 10.1016/0895-7177(96)00019-2. Google Scholar

[6]

T. Cieślak and C. Morales-Rodrigo, Long-time behavior of an angiogenesis model with flux at the tumor boundary, Z. Angew. Math. Phys., 64 (2013), 1625-1641. doi: 10.1007/s00033-013-0302-8. Google Scholar

[7]

M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, J. Funt. Anal., 8 (1971), 321-340. doi: 10.1016/0022-1236(71)90015-2. Google Scholar

[8]

M. DelgadoI. GayteC. Morales-Rodrigo and A. Suárez, An angiogenesis model with nonlinear chemotactis response and flux at the tumor bondary, Nonlinear Anal., 72 (2010), 330-347. doi: 10.1016/j.na.2009.06.057. Google Scholar

[9]

M. DelgadoC. Morales-Rodrigo and A. Suárez, Anti-angiogenic therapy based on the binding to receptors, Discrete and Continuous Dynamical Systems. Series A, 32 (2012), 3871-3894. doi: 10.3934/dcds.2012.32.3871. Google Scholar

[10]

J. García-MeliánJ. D. Rossi and J. Sabina, Existence and uniqueness of positive solutions to elliptic problems with sublinear mixed boundary conditions, Comm. Comtemporary Math., 11 (2009), 585-613. doi: 10.1142/S0219199709003508. Google Scholar

[11]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901. doi: 10.1080/03605308108820196. Google Scholar

[12]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes Math., 840, Springer-Verlag, 1981. doi: 10.1007/BFb0089647. Google Scholar

[13]

D. Horstmann and M. Winkler, Boundedness vs. blow-up in a chemotaxis system, J. Differential Equations, 215 (2005), 52-107. doi: 10.1016/j.jde.2004.10.022. Google Scholar

[14]

J. López-Gómez, Nonlinear eigenvalues and global bifurcations: Applications to the search of positive solutions for general Lotka-Volterra reaction-diffusion systems with two species, Differential Integral Equations, 7 (1994), 1427-1452. Google Scholar

[15]

J. López-Gómez, Spectral Theory and Nonlinear Functional Analysis, Chapman & Hall CRC, 2001. doi: 10.1201/9781420035506. Google Scholar

[16]

J. López-Gómez, Linear Second Order Elliptic Operators, World Scientific Publishing, 2013. doi: 10.1142/9789814440257_0001. Google Scholar

[17]

N. V. MantzarisS. Webb and H. G. Othmer, Mathematical modeling of tumor induced angiogenesis, J. Math. Biol., 49 (2004), 111-187. doi: 10.1007/s00285-003-0262-2. Google Scholar

[18]

M. Winkler, Aggregation vs. global diffusive behavior in the higher dimensional Keller-Segel Model, J. Differential Equations, 248 (2010), 2889-2905. doi: 10.1016/j.jde.2010.02.008. Google Scholar

show all references

References:
[1]

H. Amann, Nonlinear elliptic equations with nonlinear boundary conditions, In New Developments in differential equations (eds. Eckhaus, W.), Math Studies, 21, North-Holland, Amsterdam, (1976), 43-63. Google Scholar

[2]

H. Amann, Maximum principles and principal eigenvalues, In Ten Mathematical Essays on Approximation in Analyis and Topology (eds. J. Ferrera, J. López-Gómez and F. R. Ruíz del Portal), Elsevier, (2005), 1-60. doi: 10.1016/B978-044451861-3/50001-X. Google Scholar

[3]

H. Amann, Nonhomogeneous linear and quasilinear elliptic and parabolic boundary value problems, In Function Spaces, Differential Operators and Nonlinear Analysis (eds. H. J. Schmeisser, H. Triebel), Teubner, Stuttgart, Leipzig, 133 (1993), 9-126. doi: 10.1007/978-3-663-11336-2_1. Google Scholar

[4]

H. Amann and J. López-Gómez, A priori bounds and multiple solutions for superlinear indefinite elliptic problems, J. Differential Equations, 146 (1998), 336-374. doi: 10.1006/jdeq.1998.3440. Google Scholar

[5]

M. A. J. Chaplain, Avascular growth, angiogenesis and vascular growth in solid tumours: the mathematical modelling of the stages of tumour development, Math. Comput. Modelling, 23 (1996), 47-87. doi: 10.1016/0895-7177(96)00019-2. Google Scholar

[6]

T. Cieślak and C. Morales-Rodrigo, Long-time behavior of an angiogenesis model with flux at the tumor boundary, Z. Angew. Math. Phys., 64 (2013), 1625-1641. doi: 10.1007/s00033-013-0302-8. Google Scholar

[7]

M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, J. Funt. Anal., 8 (1971), 321-340. doi: 10.1016/0022-1236(71)90015-2. Google Scholar

[8]

M. DelgadoI. GayteC. Morales-Rodrigo and A. Suárez, An angiogenesis model with nonlinear chemotactis response and flux at the tumor bondary, Nonlinear Anal., 72 (2010), 330-347. doi: 10.1016/j.na.2009.06.057. Google Scholar

[9]

M. DelgadoC. Morales-Rodrigo and A. Suárez, Anti-angiogenic therapy based on the binding to receptors, Discrete and Continuous Dynamical Systems. Series A, 32 (2012), 3871-3894. doi: 10.3934/dcds.2012.32.3871. Google Scholar

[10]

J. García-MeliánJ. D. Rossi and J. Sabina, Existence and uniqueness of positive solutions to elliptic problems with sublinear mixed boundary conditions, Comm. Comtemporary Math., 11 (2009), 585-613. doi: 10.1142/S0219199709003508. Google Scholar

[11]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901. doi: 10.1080/03605308108820196. Google Scholar

[12]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes Math., 840, Springer-Verlag, 1981. doi: 10.1007/BFb0089647. Google Scholar

[13]

D. Horstmann and M. Winkler, Boundedness vs. blow-up in a chemotaxis system, J. Differential Equations, 215 (2005), 52-107. doi: 10.1016/j.jde.2004.10.022. Google Scholar

[14]

J. López-Gómez, Nonlinear eigenvalues and global bifurcations: Applications to the search of positive solutions for general Lotka-Volterra reaction-diffusion systems with two species, Differential Integral Equations, 7 (1994), 1427-1452. Google Scholar

[15]

J. López-Gómez, Spectral Theory and Nonlinear Functional Analysis, Chapman & Hall CRC, 2001. doi: 10.1201/9781420035506. Google Scholar

[16]

J. López-Gómez, Linear Second Order Elliptic Operators, World Scientific Publishing, 2013. doi: 10.1142/9789814440257_0001. Google Scholar

[17]

N. V. MantzarisS. Webb and H. G. Othmer, Mathematical modeling of tumor induced angiogenesis, J. Math. Biol., 49 (2004), 111-187. doi: 10.1007/s00285-003-0262-2. Google Scholar

[18]

M. Winkler, Aggregation vs. global diffusive behavior in the higher dimensional Keller-Segel Model, J. Differential Equations, 248 (2010), 2889-2905. doi: 10.1016/j.jde.2010.02.008. Google Scholar

Figure 1.  A particular example of domain $ \Omega $.
[1]

Manuel Delgado, Cristian Morales-Rodrigo, Antonio Suárez. Anti-angiogenic therapy based on the binding to receptors. Discrete & Continuous Dynamical Systems - A, 2012, 32 (11) : 3871-3894. doi: 10.3934/dcds.2012.32.3871

[2]

Filippo Cacace, Valerio Cusimano, Alfredo Germani, Pasquale Palumbo, Federico Papa. Closed-loop control of tumor growth by means of anti-angiogenic administration. Mathematical Biosciences & Engineering, 2018, 15 (4) : 827-839. doi: 10.3934/mbe.2018037

[3]

Maciej Leszczyński, Urszula Ledzewicz, Heinz Schättler. Optimal control for a mathematical model for anti-angiogenic treatment with Michaelis-Menten pharmacodynamics. Discrete & Continuous Dynamical Systems - B, 2019, 24 (5) : 2315-2334. doi: 10.3934/dcdsb.2019097

[4]

Robert Stephen Cantrell, Xinru Cao, King-Yeung Lam, Tian Xiang. A PDE model of intraguild predation with cross-diffusion. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3653-3661. doi: 10.3934/dcdsb.2017145

[5]

Yuan Lou, Wei-Ming Ni, Yaping Wu. On the global existence of a cross-diffusion system. Discrete & Continuous Dynamical Systems - A, 1998, 4 (2) : 193-203. doi: 10.3934/dcds.1998.4.193

[6]

Yuan Lou, Wei-Ming Ni, Shoji Yotsutani. Pattern formation in a cross-diffusion system. Discrete & Continuous Dynamical Systems - A, 2015, 35 (4) : 1589-1607. doi: 10.3934/dcds.2015.35.1589

[7]

Cristian Morales-Rodrigo. A therapy inactivating the tumor angiogenic factors. Mathematical Biosciences & Engineering, 2013, 10 (1) : 185-198. doi: 10.3934/mbe.2013.10.185

[8]

Hideki Murakawa. A relation between cross-diffusion and reaction-diffusion. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 147-158. doi: 10.3934/dcdss.2012.5.147

[9]

Yuan Lou, Wei-Ming Ni, Shoji Yotsutani. On a limiting system in the Lotka--Volterra competition with cross-diffusion. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 435-458. doi: 10.3934/dcds.2004.10.435

[10]

Kousuke Kuto, Yoshio Yamada. Coexistence states for a prey-predator model with cross-diffusion. Conference Publications, 2005, 2005 (Special) : 536-545. doi: 10.3934/proc.2005.2005.536

[11]

Kousuke Kuto, Yoshio Yamada. On limit systems for some population models with cross-diffusion. Discrete & Continuous Dynamical Systems - B, 2012, 17 (8) : 2745-2769. doi: 10.3934/dcdsb.2012.17.2745

[12]

Daniel Ryan, Robert Stephen Cantrell. Avoidance behavior in intraguild predation communities: A cross-diffusion model. Discrete & Continuous Dynamical Systems - A, 2015, 35 (4) : 1641-1663. doi: 10.3934/dcds.2015.35.1641

[13]

Yi Li, Chunshan Zhao. Global existence of solutions to a cross-diffusion system in higher dimensional domains. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 185-192. doi: 10.3934/dcds.2005.12.185

[14]

F. Berezovskaya, Erika Camacho, Stephen Wirkus, Georgy Karev. "Traveling wave'' solutions of Fitzhugh model with cross-diffusion. Mathematical Biosciences & Engineering, 2008, 5 (2) : 239-260. doi: 10.3934/mbe.2008.5.239

[15]

Esther S. Daus, Josipa-Pina Milišić, Nicola Zamponi. Global existence for a two-phase flow model with cross-diffusion. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 0-0. doi: 10.3934/dcdsb.2019198

[16]

Anotida Madzvamuse, Hussaini Ndakwo, Raquel Barreira. Stability analysis of reaction-diffusion models on evolving domains: The effects of cross-diffusion. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 2133-2170. doi: 10.3934/dcds.2016.36.2133

[17]

Anotida Madzvamuse, Raquel Barreira. Domain-growth-induced patterning for reaction-diffusion systems with linear cross-diffusion. Discrete & Continuous Dynamical Systems - B, 2018, 23 (7) : 2775-2801. doi: 10.3934/dcdsb.2018163

[18]

Shanbing Li, Jianhua Wu. Effect of cross-diffusion in the diffusion prey-predator model with a protection zone. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1539-1558. doi: 10.3934/dcds.2017063

[19]

Lianzhang Bao, Wenjie Gao. Finite traveling wave solutions in a degenerate cross-diffusion model for bacterial colony with volume filling. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2813-2829. doi: 10.3934/dcdsb.2017152

[20]

Yanxia Wu, Yaping Wu. Existence of traveling waves with transition layers for some degenerate cross-diffusion systems. Communications on Pure & Applied Analysis, 2012, 11 (3) : 911-934. doi: 10.3934/cpaa.2012.11.911

2018 Impact Factor: 0.545

Article outline

Figures and Tables

[Back to Top]